Alert archive / Wyoming / Red Flag Warnings in 2007

Red Flag Warning 7, NWS Cheyenne, WY

September 16, 2007

NWS Cheyenne, WY issued this red flag warning at Sep 16, 2007, 5:22 AM MDT. It took effect at Sep 16, 2007, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2007, 5:22 AM MDT (11:22 UTC)
In effect from
Sep 16, 2007, 12:00 PM MDT
Expired
Sep 16, 2007, 6:10 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 161122
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
522 AM MDT SUN SEP 16 2007

WYZ291>294-162000-
/O.NEW.KCYS.FW.W.0007.070916T1800Z-070917T0100Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
522 AM MDT SUN SEP 16 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT THIS EVENING.
THIS INCLUDES THE LOWER ELEVATIONS OF ALBANY...CARBON...CONVERSE
AND NIOBRARA COUNTIES AS WELL AS THE NORTHERN LARAMIE RANGE.

VERY WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES AT OR BELOW
15 PERCENT WILL COMBINE WITH SOUTHWEST WINDS OF 15 TO 30 MPH THIS
AFTERNOON TO CREATE CRITICAL FIRE DANGER CONCERNS. ANY FIRE THAT
SHOULD START WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. CONDITIONS
WILL BEGIN TO IMPROVE JUST PRIOR TO SUNSET AS WINDS DECREASE AND
HUMIDITIES INCREASE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JLH
2 follow-up statements
000 
WWUS85 KCYS 161944
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
144 PM MDT SUN SEP 16 2007

WYZ291>294-170100-
/O.CON.KCYS.FW.W.0007.000000T0000Z-070917T0100Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
144 PM MDT SUN SEP 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

VERY WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES AT OR BELOW
15 PERCENT WILL COMBINE WITH SOUTHWEST WINDS OF 15 TO 30 MPH FOR
THE REMAINDER OF THE AFTERNOON TO CREATE CRITICAL FIRE DANGER
CONCERNS. ANY FIRE THAT SHOULD START WILL HAVE THE POTENTIAL TO
SPREAD RAPIDLY. CONDITIONS WILL BEGIN TO IMPROVE JUST PRIOR TO
SUNSET AS WINDS DECREASE AND HUMIDITIES INCREASE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KCYS 170010
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
610 PM MDT SUN SEP 16 2007

WYZ291>294-170115-
/O.CAN.KCYS.FW.W.0007.000000T0000Z-070917T0100Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
610 PM MDT SUN SEP 16 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

AS OF 6 PM...TEMPERATURES AND WINDS HAVE STARTED TO DECREASE WHILE 
RELATIVE HUMIDITIES WERE INCREASING.  THEREFORE THE RED FLAG WARNING 
HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 16, 4:45 AM MDT, 37 minutes earlier.

Area forecast discussion, Sep 16, 4:45 AM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
445 AM MDT SUN SEP 16 2007

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...NOT UNLIKE 24 HOURS AGO
...THERE IS ANOTHER PESKY SHORTWAVE TROUGH TO DEAL WITH CURRENTLY
THAT IS KEEPING A FEW WEAK TSTMS GOING.  WILL HAVE TO MENTION
THESE FOR NEXT COUPLE OF HOURS BUT THEY MAY NOT MAKE IT PAST 13Z.
UPPER RIDGE WILL SHIFT EAST OF WY THIS MORNING.  STILL...ANOTHER
WARM DAY ON TAP TODAY WITH BREEZY TO WINDY AREAS ALONG AND WEST OF
I-25 BY THE AFTERNOON UNDER SW FLOW ALOFT.  SOME TSTMS WILL DEVELOP
LATE THIS AFTERNOON ROUGHLY FROM KRWL TO KSNY SOUTHWESTWARD...AND
THEN SPREAD OVER ENTIRE CWA TONIGHT AND EARLY MONDAY AS THE REMAINS
OF UPPER LOW OVER NORTHERN CA LIFT UP FROM THE SW.  THERE SHOULD BE
A TEMPORARY BREAK IN SHOWER/TSTM ACTIVITY MON MORNING BEHIND THE
FEATURE MOVING UP FROM THE SW...THEN SCATTERED SHOWERS/TSTMS WILL
RETURN MON AFTERNOON/NIGHT AS SEVERAL WEAK SHORTWAVE TROUGHS CYCLE
THROUGH THE UPPER FLOW OVER THE NORTHERN ROCKIES.  A PACIFIC COLD
FRONT WILL ALSO MOVE ACROSS CWA MONDAY...SO TEMPS WILL BE COOLER.

.LONG TERM...TUE THROUGH SATURDAY. FLOW ALOFT WILL BACK TO
SOUTHWESTERLY TUE AND WILL REMAIN FROM THE SOUTHWEST WED AS A CUTOFF
LOW DEVELOPS OVER THE NORTHERN CA COAST. THE FORECAST AREA WILL COME
INCREASINGLY UNDER THE INFLUENCE OF THE CYCLONIC NORTHERN STREAM THU
AS AN UPPER TROUGH MOVES ALONG THE CANADIAN BORDER. AN INDUCED RIDGE
...BETWEEN THE NORTHERN STREAM AND THE POWERFUL CUTOFF LOW OVER
SOUTHERN CA...WILL INDUCE NEGATIVE VORTICITY ADVECTION OVER THE
FORECAST AREA FRI. THE CUTOFF LOW WILL MOVE NORTHEASTWARD OVER THE
GREAT BASIN REGION SATURDAY WITH THE FLOW ALOFT OVER WY
CORRESPONDINGLY BACKING TO SOUTHWESTERLY AND INCREASING. CLOSER TO
THE GROUND...TEMPERATURES TUE WILL BE AT OR SLIGHTLY ABOVE NORMAL
WITH A SMALL CHANCE OF RAIN. SURFACE LOW PRESSURE WILL DRAW WARMER
AND DRIER AIR OVER THE REGION WED AND THU. NONDESCRIPT SURFACE
FEATURES FRI WILL LEAD TO A CONTINUATION OF DRY AND MILD WEATHER.
LEESIDE TROUGHING SAT WILL PRODUCE ANOTHER MILD DAY BUT WITH A SMALL
CHANCE OF RAIN IN WESTERN PORTIONS OF THE FORECAST AREA AS MID LEVEL
MOISTURE INCREASES.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH MONDAY ALTHOUGH
LOCAL MVFR CEILINGS MAY DEVELOP AS SHOWERS AND TSTMS INCREASE TO
SCATTERED COVERAGE TONIGHT.

&&

.FIRE WEATHER...CRITICAL FIRE DANGER CONDITIONS WILL DEVELOP
THIS AFTERNOON ESPECIALLY WEST OF I-25 AS WSW SURFACE WINDS
INCREASE TO 15 TO 30 MPH AND RELATIVE HUMIDITIES DROP NEAR AND
BELOW 15 PERCENT.  THUS...HAVE ISSUED RED FLAG WARNING AS BELOW.
EAST OF I-25...HUMIDITIES WILL GET FAIRLY LOW BUT WIND SPEEDS
WILL REMAIN BELOW LEVELS NECESSARY FOR RED FLAG.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING FROM NOON TODAY TO 7 PM TODAY FOR WYZ059-
     WYZ060-WYZ061-WYZ062-WYZ063-WYZ064-WYZ065.
NE...NONE.

&&

SHORT TERM/AVIATION...JLH
LONG TERM....JR
Hazardous weather outlook, Sep 15, 6:28 PM MDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
628 PM MDT SAT SEP 15 2007

NEZ001>003-019>021-054-055-WYZ059>070-161200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
628 PM MDT SAT SEP 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW LATE DAY  THUNDERSTORMS ARE POSSIBLE MAINLY ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.